Botox, known as a powerful toxin, is derived from a bacterium called “Clostridium botulinum”. Although it is primarily performed aesthetically, it is actually applied in many medical fields. Botox, which is frequently used in areas such as wrinkles and excessive sweating, is also used in migraine treatments. Some patients have reported that Botox causes headaches when used for these treatment methods. In the following processes, the most frequently asked question by people who want to have botox: “Does Botox cause headache?” has been.
Why does my head hurt after Botox?
Botox has no recognized side effects. Botox is a very safe treatment method if performed in experienced hands. However, in some cases Botox can cause headaches. Headache can be observed especially in patients who have Botox for the first time. When Botox is applied to someone who is used to frowning, the patient cannot frown. When he continues to frown in spite of the muscle, this can cause headaches. But since the habit of frowning disappears spontaneously after a few weeks on average, there is no headache.
What are the Causes of Headache After Botox?
As mentioned above, in people who are used to frowning all the time, the headache that appears after persevering with the muscle goes away after a certain period of time. Apart from this, those who have botox for migraine treatment, which is frequently seen in people who constantly frown their eyebrows, also ask the same question. Does Botox cause headache?
In patients with migraine, headache may occur on the first day as migraine may be stimulated as soon as Botox is applied. In the following processes, it was observed that headaches were alleviated after Botox in these patients.
Treatment for Botox-Induced Headache
We should divide the type of pain that occurs after Botox into two. The pain that occurs during and after the Botox procedure is sometimes due to personal sensitivity. Since the procedure involves needles and injections under the skin, mild pain or soreness may be felt. Therefore, patients with a low pain threshold may experience headache even after the procedure is over. But after a few hours or days the headache will go away.
There may also be a pain that starts in the first and second weeks after the botox procedure. This is caused by unwitting frowns, muscle spats or triggered migraines. By the end of the second week, the headache from this type of migraine attack is relieved. These reductions can sometimes be in the form of a decrease in severity, and sometimes in the form of a decrease in pain periods on a monthly basis. If you have a migraine problem, we recommend that you use painkillers given or recommended by the specialist who performs botox in such cases. If the problem is caused by migraine, you will be able to observe that this pain decreases over time without the use of painkillers.